Graphs and Combinatorics

, Volume 2, Issue 1, pp 55–60 | Cite as

Coloring of universal graphs

  • Peter Komjáth
  • Vojtèch Rödl


LetG be a graph andr a cardinal number. Extending the theorem of J. Folkman we show that if eitherr or clG are finite then there existsH with clH = clG andH → (G) r 1 . Answering a question of A. Hajnal we show that countably universal graphU3 satisfiesU3 → (U3) r 1 for every finiter.


Cardinal Number Universal Graph 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Cameron, P.J.: Cyclic automorphism of a countable graph and random sum-free sets. Graphs and Combinatorics1, 129–135 (1985)Google Scholar
  2. 2.
    Folkman, J.: Graphs with monochromatic complete subgraphs in every edge coloring. SIAM J. Appl. Math.18, 115–124 (1970)Google Scholar
  3. 3.
    Hajnal, A.: Proof of a conjecture of S. Rusziewicz. Fundam. Math.50, 123–128 (1961/62)Google Scholar
  4. 4.
    Henson, C.W.: A family of countable homogenous graphs. Pacific J. Math.38, 69–83 (1971)Google Scholar
  5. 5.
    Lachlan, A.H., Woodrow, R.E.: Countable homogenous undirected graphs. Trans. Amer. Math. Soc.262, 51–94 (1980)Google Scholar
  6. 6.
    Nešetril, J., Rödl, V.: Partition of vertices. CMUC 17,1, 85–95 (1976)Google Scholar

Copyright information

© Springer-Verlag 1986

Authors and Affiliations

  • Peter Komjáth
    • 1
  • Vojtèch Rödl
    • 2
    • 3
  1. 1.Department of MathematicsEötvös UniversityBudapestHungary
  2. 2.Department of MathematicsFJFI ČVUTPraha 1Czechoslovakia
  3. 3.AT&T Bell LaboratoriesMurray HillUSA

Personalised recommendations